Dolophine Mixing It and Alcohol

Dolophine Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576
Mixing Dolophine with alcohol and other central nervous system depressants can result in potentially life-threatening complications. The combined use of these substances can inhibit the liver’s ability to effectively metabolize the drug, leading to extended elimination times and elevated plasma levels. Other substances that should not be mixed with Dolophine include benzodiazepines like Xanax, non-benzodiazepine sedative/hypnotics, MAO inhibitors, anxiolytics (anti-anxiety medications), and anticonvulsants.

The primary risk of combining these drugs is severe respiratory depression. A high number of recreational opioid overdose fatalities are the result of mixing opioids like Dolophine with benzodiazepines like Xanax. Both substances have significant respiratory depressant effects.

Dolophine acts directly on the area of the brain that controls breathing. Under normal circumstances, the brain stem analyzes carbon dioxide levels in the blood. When carbon dioxide levels are high, the brain stem urges the body to breathe. Dolophine inhibits this process. Along with the concurrent use of other central nervous system depressants, the respiratory drive can be suppressed entirely.

Dolophine Mixing It and Alcohol
Dolophine is a brand name methadone hydrochloride product. The drug comes in 40 mg white tablets that are ingested orally. Dolophine is primarily used for the management of opioid dependence and the around-the-clock treatment of severe chronic pain. Dolophine is preferable to other opioids for the treatment of opioid dependence due to its slow onset time, long duration of action, and mild post-acute withdrawals.

Dolophine should not be used for the management of mild to moderate pain that will pass on its own. The minimum effective dose should always be used to reduce the risk of complications.

Mixing alcohol with Dolophine can exaggerate the adverse effects of both drugs. Alcohol can interfere with the body’s ability to process and eliminate Dolophine in a timely manner. This can result in toxic blood plasma levels of the drug. Likewise, the stress placed on the liver when metabolizing Dolophine can inhibit the liver’s ability to process alcohol, leading to a higher likelihood of alcohol toxicity. The risk of sudden loss of consciousness, memory loss, and blackouts increase when alcohol and Dolophine are mixed.

The primary signs of opioid overdose include severely decreased levels of consciousness, pinpoint pupils, and severe respiratory depression. Symptoms of alcohol overdose include confusion, loss of consciousness, vomiting, poor coordination, depressed respiration, loss of bladder control, cold, clammy skin, and blue fingernails and lips.

Dolophine Mixing It and Alcohol
The combined use of Dolophine with other central nervous system depressants can lead to potentially life-threatening complications. Dolophine should never be used recreationally due to the high likelihood for overdose. When used alone or mixed with alcohol, Dolophine use can result in paralysis, permanent brain damage, coma, and death.

If you or someone you love is struggling with drug or alcohol dependency, The Recovery Village is available to answer any questions you may have. Visit us online at www.TheRecoveryVillage.com or call anytime, day or night, at 855-548-9825 to learn more.

Dolophine Mixing It and Alcohol
How Would You Rate This Page?